side effects to ibuprofen? increased spaciness, word-finding

Discussion in 'Fibromyalgia Main Forum' started by victoria, Aug 5, 2005.

  1. victoria

    victoria New Member

    I just tried ibuprofen for the first time this week for dental pain (having old caps removed/replace, mercury removed)...

    while it did help with pain, it seems like when I take it I have increased spaciness and more trouble with word-finding and tripping over my tongue (- get my words mixed up, like the first syllable mixed up with the last syllable of the next word and vice versa)!

    I don't see these effects under side effects... just wondering, anyone else get these effects? This is with 2 pills... I'm really glad I didn't take double or more as my doc said I could take!

    Thanks,
    Victoria
  2. Shirl

    Shirl New Member

    Try taking just one pill, some peoples bodies just can't handle those meds.

    I only take Advil when my pain is through the roof, as they cause severe IBS for me. I have never taken two at a time.

    I would not know about how you are feeling, but having that much dental work, and the meds could cause that feeling you have.

    My daughter has a lot of dental work done, and her blood pressure will drop dramatically for a couple of days. That could also be your problem. She feels disoriented after the dental work and the pain meds.

    Call the pharmacist, he would be your best source of information on the meds.


    Shalom, Shirl
  3. silky17

    silky17 New Member

    Tht has been happening to me for sometime now. My cousin thought it was probably from all the medications I have been taking.

    There is Skelaxin (muscle relaxors), Activella(hormones), I was taking Tramadol for pain but it did not help much. So now I take Vicoden (only when it gets bad), Effexor (300 mgs)a day (for depression),Imitrex (for migraines) very seldom, and last but not least Ambien for sleep.

    I used to take Ibuprofen for years due to pain I was in (didn't know I had Fibro and I have suffered terribly. So I wonder if the Ibuprofen did damage or if it is from all the other stuff. I thought it was side effects fron the Fibro. Very poor memory also.

    Silky
  4. june-bug

    june-bug New Member

    I hcave spaciness and word finding a lot and I take advil for chronic daily migraine any time from 1 time per month to 1 time per day depending on flare ups......but I wonder if all of the chemical stuff at your dentist makes you spacey. It makes me out of it just breathing in all of those fumes because of my mcs. Do you have it too? A customer came in to my work today smelling of paint thinner and I felt the spacey run over me like a truck at that instant, I kept stuttering and tripping over my tongue for 2 hrs after.
  5. victoria

    victoria New Member

    for your replies everybody!

    I thought it might be from the anesthesia injections etc, altho I've never had problems from them before...

    and I'm going to a mercury-free dentist, so I was also getting oxygen using special nose-mask so I wouldn't breathe any mercury/fumes in...

    but every other day or so the teeth that have the temporary cap are set off for some reason, so I tried the ibuprofen yesterday (Fri)again - 3 full days since the dental work - and immediately got the same spaciness and language problems...

    Stormyskye - it does kinda feel like one is a bit drunk, doesn't it?

    I'm not taking anything else except the benicar... haven't re-checked my BP, Shirl, that might be interesting to see what happens after taking the ibuprofen - otherwise I feel ok.

    Sad thing is that aspirin for some reason just "stopped" working, used to be great for any pain I had. Oh well!

    It's probably just another "weirdo" reaction that only people like us seem to get - yet another one, that if I mention it to any doctors, they'll raise their eyebrows and say, "I've never heard of that one before! "

    LOL, I've had that happen SO many times before!!!! -Bet y'all have too!

    Thanks again all,
    Victoria
  6. Rosiebud

    Rosiebud New Member

    trouble with word finding, getting words mixed up, saying the wrong things, forgetting words are also part of our illness so it might not be the meds. Cognitive difficulties.

    Spaceyness I think is morst likely to be your meds though.

    Rosie
  7. Alyndra

    Alyndra New Member

    I was on 1200mg of Ibuprofin every 4 hours for a couple of months. I went to the doctor with really bad ringing in my ears and he told me it was the Ibuprofin. I laughed at him, but then gave it some thought - and stopped taking the Ibuprofin. I hate to say, but the doc was right. The ringing in my ears was completely gone within about a week.

  8. victoria

    victoria New Member

    occurs soon after each of the 2-3 times I've taken the ibuprofen, it is very obvious to me and others. Yes I do get the problems with word finding anyway, but not to this degree thankfully!

    Ria, you will want to find somebody to do a urine provocation test for heavy metals (includes mercury) after you get done to make sure you don't get a lot of mercury dumped into your system if your dentist isn't following the protocols.

    It costs more to go to a mercury free dentist, but I think it's worth it as I did the urine test a few years ago and came up high only on mercury, did chelation to bring it down.

    I will be doing another test after I get done with the dental work... Not that I saw any change in symptoms after chelation, LOL but figure this is all worth it since the crowns need replacing and the less burden my body has to deal with, the better!

    There's also a lot of discussion about root canals, there's a significant number of doctors who feel that bacteria can exist there because the stuff they fill it with can shrink microscopically over a few years.

    I have one tooth w/root canal from my teen years... my dentist says I may want to have the tooth pulled if I don't see some symptom resolvement after my dental work is done, that it would be worth a try.

    What does your husband do that brings him to Athens of all places, lol? --There was a good doc here/in Watkinsville, but he is having problems with med board for practicing alternative medicine - not that he caused anyone any problems that I've heard of, mind you; medical boards just don't like 'alternative medicine'...

    all the best,
    Victoria
  9. victoria

    victoria New Member

    wow, that was a high dose... but sounds like you have a doctor who knows what s/he's doing!

    I was told I could take that much for the dental pain, but since I'd never taken it before I 'only' took the 2 pills/400 mg total...

    who knows, I might've been a blithering idiot with 1200 mg, LOL, not that I am in my 'normal' state hehe!

    Seems like people get lots of "atypical" side effects, which few docs recognize.

    ;)
    Victoria
  10. ilovecats94

    ilovecats94 New Member

    My doc didn't want me taking Advil, plus it just 2 a day was tearing my stomach up after 5 days.

    I take Diclofenac once a day after dinner and Cytotec along with it to keep from having stomach problems. That works really well on night time pain and problems.

    Hugs,
    Faye
  11. Alyndra

    Alyndra New Member

    Seeing as I was taking such a high dose (4800mg) of Ibuprofin daily, my doctor put me on a drug to counteract it, called Misoprostol. It worked wonders for me. All of my stomach pains and that 'gut rot' feeling went away, as well it helps to protect the liver from the side effects of Ibuprofin and many other pain killers.

    Since the Ibuprofin was causing the ringing in my ears so badly though, my doctor approved me to take Demerol through the day - when before it was only to help me sleep.

    The only reason I needed such a high dose of the Ibuprofin, or even now the Demerol; is because of my allergy to most other drugs. Hopefully no one else would have to take such high doses of Ibuprofin that they would encounter the same problems I had.